Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 4, NWS Little Rock, AR

March 9, 2006Lonoke County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 9, 2006, 5:40 AM CST for Lonoke County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 5:40 AM CST (11:40 UTC)
Expired
Mar 9, 2006, 6:15 AM CST
In force
35 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Lonoke County, AR

The radar

The Little Rock radar (KLZK), 36 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 1:36 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 091140
TORLZK
ARC085-091215-
/O.NEW.KLZK.TO.W.0004.060309T1140Z-060309T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS

* UNTIL 615 AM CST

* AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
  SOUTHWEST OF LONOKE...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  LONOKE AROUND 550 AM CST...
  CARLISLE AROUND 600 AM CST...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THURSDAY MORNING
FOR SOUTHERN ARKANSAS.

LAT...LON 3463 9197 3468 9205 3470 9202 3475 9201
      3492 9174 3492 9169 3470 9169 3463 9182
      3458 9197

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 4:10 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 9, 4:10 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 AM CST THU MAR 9 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS
UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN
TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6
PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT...
SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER
FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE
WEEK END.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON
MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM
AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD
INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED
AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS
STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR
ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  70  44  70  57 /  90  10  10  20
HARRISON AR       58  39  66  54 /  90  20  10  20
HOT SPRINGS AR    69  44  72  58 /  90  10  10  20
PINE BLUFF AR     71  47  72  59 /  90  10  10  20
MOUNTAIN HOME AR  59  39  66  54 /  90  20  10  20
MONTICELLO AR     73  48  72  59 /  90  10  10  20
SEARCY AR         69  43  68  56 /  90  10  10  20
MOUNT IDA AR      68  44  72  57 /  90  10  10  20
RUSSELLVILLE AR   67  42  68  55 /  90  20  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...32 / LONG TERM...44
Hazardous weather outlook, Mar 9, 5:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 9 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER
PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REST OF THE STATE.

A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM
THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY
EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY
WITH THESE LINES OF STORMS.

THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL
BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF
EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD
THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO
ROTATE AND COULD PRODUCE TORNADOES.

BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT
THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM
SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH
COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE
GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD
AFFECT NORTHERN ARKANSAS WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS
SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS
TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF
THESE SYSTEMS.

HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS
AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

&&

PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES
AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND
WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT
FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY.

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

44

In the hours before

Local storm report, Mar 9, 5:03 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     COAL HILL               35.44N 93.67W
03/09/2006                   JOHNSON            AR   LAW ENFORCEMENT

            ROAD SIGNS DOWN

0455 AM     TSTM WND DMG     CABOT                   34.97N 92.02W
03/09/2006                   LONOKE             AR   LAW ENFORCEMENT

            REPORT OF DAMAGE TO RESIDENCE NEAR HWY 167 AND HWY 5

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:03 PM CSTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell57 min
Mar 8, 11:13 PM CSTSevere Thunderstorm WarningLZKPolk32 min
Mar 9, 2:54 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan43 min
Mar 9, 4:37 AM CSTSevere Thunderstorm WarningLZKLonoke, White38 min
Mar 9, 4:39 AM CSTSevere Thunderstorm WarningLZKGrant, Hot Spring51 min
Mar 9, 5:00 AM CSTSevere Thunderstorm WarningLZKSaline30 min
Mar 9, 5:16 AM CSTSevere Thunderstorm WarningLZKJackson, White, Woodruff43 min
Mar 9, 5:17 AM CSTSevere Thunderstorm WarningLZKPulaski28 min
Mar 9, 5:29 AM CSTSevere Thunderstorm WarningLZKLonoke46 min
Mar 9, 5:35 AM CSTSevere Thunderstorm WarningLZKClark25 min
Mar 9, 5:48 AM CSTSevere Thunderstorm WarningLZKHot Spring27 min
Mar 9, 6:09 AM CSTSevere Thunderstorm WarningLZKPrairie51 min
Mar 9, 6:33 AM CSTSevere Thunderstorm WarningLZKWoodruff57 min
Mar 9, 6:48 AM CSTTornado WarningLZKWoodruff27 min
Mar 9, 7:02 AM CSTSevere Thunderstorm WarningLZKJackson13 min
Mar 9, 7:10 AM CSTSevere Thunderstorm WarningLZKYell50 min
Mar 9, 7:52 AM CSTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott23 min
Mar 9, 7:57 AM CSTTornado WarningLZKPike48 min
Mar 9, 8:10 AM CSTSevere Thunderstorm WarningLZKYell50 min
Mar 9, 8:25 AM CSTTornado WarningLZKMontgomery20 min
Mar 9, 8:39 AM CSTSevere Thunderstorm WarningLZKPike21 min
Mar 9, 8:41 AM CSTSevere Thunderstorm WarningLZKGarland34 min
Mar 9, 8:46 AM CSTSevere Thunderstorm WarningLZKClark, Hot Spring44 min
Mar 9, 8:54 AM CSTSevere Thunderstorm WarningLZKPope36 min
Mar 9, 9:05 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Stone, Van Buren40 min
Mar 9, 9:09 AM CSTSevere Thunderstorm WarningLZKHot Spring, Saline51 min
Mar 9, 9:15 AM CSTSevere Thunderstorm WarningLZKGarland15 min
Mar 9, 9:21 AM CSTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski54 min
Mar 9, 9:38 AM CSTSevere Thunderstorm WarningLZKPulaski37 min
Mar 9, 10:02 AM CSTSevere Thunderstorm WarningLZKLonoke, White43 min
Mar 9, 10:13 AM CSTSevere Thunderstorm WarningLZKPulaski32 min
Mar 9, 10:38 AM CSTSevere Thunderstorm WarningLZKIndependence, Jackson52 min
Mar 9, 10:45 AM CSTSevere Thunderstorm WarningLZKWhite30 min
Mar 9, 11:01 AM CSTSevere Thunderstorm WarningLZKLonoke, Prairie44 min
Mar 9, 11:30 AM CSTSevere Thunderstorm WarningLZKJackson, Woodruff30 min
Mar 9, 2:40 PM CSTSevere Thunderstorm WarningLZKJohnson35 min
Mar 9, 3:11 PM CSTSevere Thunderstorm WarningLZKPope39 min
Mar 9, 3:36 PM CSTSevere Thunderstorm WarningLZKVan Buren39 min
Mar 9, 3:56 PM CSTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Mar 9, 4:04 PM CSTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren56 min
Mar 9, 4:17 PM CSTSevere Thunderstorm WarningLZKSharp43 min
Mar 9, 4:31 PM CSTSevere Thunderstorm WarningLZKIndependence59 min
Mar 9, 5:11 PM CSTSevere Thunderstorm WarningLZKJackson41 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.